MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Model Number INSULIN
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was requested for investigation.
 
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with the elecsys insulin assay on a cobas 6000 e601 module, serial number (b)(4).The result did not agree with the patient's clinical manifestation and the values measured using a competitor method.The sample initially resulted in an insulin value of 11.31 uu/ml and repeated as 11.47 uu/ml on a second e601 module.The sample values were reported outside of the laboratory to the doctor and questioned.The sample was then repeated using a competitor method, resulting in an insulin value of 300 uu/ml.
 
Additional Manufacturer Narrative
The last calibration with lot 590959 was performed on 22-sep-2022.Per product labeling: "renewed calibration is recommended as follows: after 1 month (28 days) when using the same reagent lot" quality control results were within specified ranges.The sample was provided for investigation.The customer's elecsys insulin result could be reproduced.Elecsys c-peptide was also tested and resulted in a similar value as obtained by the customer.Both values fit clinically together as within or close to the expected value range.The elecsys insulin and c-peptide results are considered correct.The investigation could not identify a product problem.Medwatch fields a2, a3 and b7 have been updated.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16019356
Report Number1823260-2022-04122
Device Sequence Number15177099
Product Code CFP
UDI-Device Identifier04015630913060
UDI-Public04015630913060
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberINSULIN
Device Catalogue Number12017547122
Device Lot Number00633436
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient SexMale